MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55135-1030
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to resheath.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery with a max d iameter of 4.2mm and a 3mm neck diameter.The landing zone was 3.6mm distally and 3.7mm proximally.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure was good.It was reported that the distal braid opened well, but the physician wanted to reposition the distal landing zone of the device by shifting the entire system more distally.While trying to resheath, the marksman catheter couldn¿t push forward fully to resheath the distal braid, hence they were unable to reposition the whole system more distally.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a marksman microcatheter.
 
Event or Problem Description
Additional information was received stating that the cause of the failure to resheath was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the pipeline flex shield delivery system was returned was returned stuck at the distal tip of the marksman catheter, inside a bio-hazard bag, and a shipping box.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The distal and proximal ends of the braid were found open and frayed.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was accordioned between 6.0 cm and 10.0 cm from the distal tip.No other anomalies were noted.Testing/analysis: the pipeline flex shield was pushed out from the catheter lumen with difficulty.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed, as the pipeline flex shield delivery system was found stuck at the distal tip of the phenom 27 catheter.The observed damage to the catheter (accordioning), braid (fraying), and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to advance or withdraw the pipeline flex shield through the catheter, encountering resistance.Possible causes of the resistance include vessel tortuosity and the lack of a continuous flush with heparinized saline during delivery.However, the customer indicated that the vessel tortuosity was minimal and a lack of continuous flush with heparinized saline was used during delivery, which rules them out as potential causes.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23853423
Report Number9617601-2025-03636
Device Sequence Number9543747
Product Code KRA
UDI-Device Identifier00847536026254
UDI-Public(01)00847536026254(17)260508(10)226389672
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberFA-55135-1030
Device Catalogue NumberFA-55135-1030
Device Lot Number226389672
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/19/2025
02/04/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/16/2026
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale